adderall 10 mg, feels like I\'m wearing a 100 pound coat.

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD adderall 10 mg, feels like I\'m wearing a 100 pound coat.

Tagged: 

Viewing 3 reply threads
  • Author
    Posts
    • #99662
      AutumnDraidean
      Participant

      Little bit of background, I’m a 51y.o. female dx’d as a kid, in those days you were taken off meds in puberty. I spent my whole adult life “just scraping by” and recently decided to get serious about treating. a Psychiatrist friend(He’s Canadian & can’t Rx sched.II meds in the US) wrote a letter with suggestions to my primary care doctor who had a slightly different plan. So we’re trialling Adderall 10mg,BID but I’m only taking it once. It’s OK in some ways but it makes me feel “Heavy”. I can get my hyperfocus on, I can start stuff and work it through, but it feels like I’m wearing a weighted coat. Will this feeling go away? What should I tweak if anything.

      Thanks, in advance for your experiences!

    • #99728
      Penny Williams
      Keymaster

      Sounds like it may be too high a dose or the wrong medication for you. There are two types of stimulants: amphetamine (Adderall, Vyvanse, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both. With that in mind, you may do better on a methylphenidate.

      Here’s a guide on ADHD medication:

      A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

      Penny
      ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

    • #99765
      KDWK
      Participant

      There are a lot of possibilities — the dose may be too high, too low, or it may be the wrong medicine for you. Because it’s prescribed twice a day I’d recommend trying that second dose after 4-6 hours (Adderall Instant Release [IR] wears off for me in 4 hours like clockwork.) See what you notice after 4-5 days. Keep that list that your psychiatrist friend provided, and talk with your doctor about the results you are having. Maybe you and your doctor will decide to try a different medication. You may also want to pay attention to the manufacturer that makes the pills you are taking — there are several that make the generic form of Adderall, and if you Google a bit you will find that there are some manufacturers’ pills that some patients do very poorly on.

      If you have the option of seeing a psychiatrist or a psychiatric mental health nurse practitioner (PMHNP), I’d recommend one of them over a primary care doctor because their knowledge is more specialized, so they may be better equipped to address side effects and dosage adjustments.

    • #99800
      AutumnDraidean
      Participant

      Thank you, I do not have easy access to a PNP or Psychiatrist. Where I live there are not enough of them to go around and what few there are, are not accepting new patients except those with serious psychiatric illnesses. Add to the fact that I have VERY high deductible insurance and pay for everything except preventive care.

      Heck when I used this site’s search for pros, the closest were in Albany NY, 120 miles away!

      So 10mg may be too much? I’ll think about a half tab tomorrow. It feels like it lasts about 4-6 hours. If I like that we will see about taking the other half in the afternoon. I can tinker with this a little and I am keeping track. If my friend is around this weekend I will run it by him as well.

      I plan to call the provider on Monday and see what she has to say. My current supply did come from Aurobindo, the much maligned Mfg, yay! 🙁

Viewing 3 reply threads

You must be logged in to reply to this topic.